Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 89, NWS Eureka, CA

November 8, 2010

NWS Eureka, CA issued this small craft advisory at Nov 8, 2010, 2:38 AM PST. It took effect at Nov 8, 2010, 4:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2010, 2:38 AM PST (10:38 UTC)
In effect from
Nov 8, 2010, 4:00 AM PST
Expired
Nov 8, 2010, 2:57 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS76 KEKA 081038
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 AM PST MON NOV 8 2010

PZZ450-475-081800-
/O.CAN.KEKA.SC.Y.0088.000000T0000Z-101111T2300Z/
/O.NEW.KEKA.SC.Y.0089.101108T1200Z-101109T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 AM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-081145-
/O.CAN.KEKA.SC.Y.0088.000000T0000Z-101111T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
238 AM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ470-081800-
/O.UPG.KEKA.SC.Y.0088.000000T0000Z-101111T2300Z/
/O.NEW.KEKA.GL.W.0132.101109T1400Z-101110T0000Z/
/O.NEW.KEKA.SC.Y.0089.101108T1200Z-101109T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
238 AM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
084 
WHUS76 KEKA 081651
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 AM PST MON NOV 8 2010

PZZ470-090100-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-101109T0000Z/
/O.CON.KEKA.GL.W.0132.101109T1400Z-101110T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
851 AM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-475-090000-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-101109T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
851 AM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
463 
WHUS76 KEKA 082257
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PST MON NOV 8 2010

PZZ470-090700-
/O.CAN.KEKA.SC.Y.0089.000000T0000Z-101109T0000Z/
/O.NEW.KEKA.SC.Y.0090.101108T2300Z-101109T1400Z/
/O.CON.KEKA.GL.W.0132.101109T1400Z-101110T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 PM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. A GALE
WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY. 

STEEP NORTHWEST SWELL...10 TO 11 FEET...WILL PROPAGATE THROUGH
THE WATERS TONIGHT THROUGH SATURDAY. THE SWELL WILL BUILD TUESDAY
NIGHT AND PEAK NEAR 15 FEET ON WEDNESDAY. SO A WARNING FOR
HAZARDOUS SEAS MAYBE NECESSARY. THE SWELL WILL SUBSIDE TO NEAR 11
FEET ON THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-475-090700-
/O.CAN.KEKA.SC.Y.0089.000000T0000Z-101109T0000Z/
/O.NEW.KEKA.SC.Y.0090.101108T2300Z-101114T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 PM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. 

COASTAL ZONE 450 CAN EXPECT WINDS TO 25 KNOTS TUESDAY MORNING
THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE WINDS WILL
DIMINISH BEHIND THE FRONT. 

STEEP NORTHWEST SWELL...9 TO 11 FEET...WILL PROPAGATE THROUGH THE
WATERS TONIGHT THROUGH SATURDAY. THE SWELL WILL BUILD TUESDAY
NIGHT AND PEAK NEAR 14 FEET ON WEDNESDAY. THE SWELL WILL SUBSIDE
TO NEAR 11 FEET ON THURSDAY. THE HIGHEST SWELL WILL BE IN THE FAR
WESTERN PORTION OF ZONE 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-090700-
/O.NEW.KEKA.SC.Y.0090.101108T2300Z-101114T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
257 PM PST MON NOV 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. 

STEEP NORTHWEST SWELL...9 TO 11 FEET...WILL PROPAGATE THROUGH THE
WATERS TONIGHT THROUGH SATURDAY. THE SWELL WILL BUILD TUESDAY
NIGHT AND PEAK NEAR 13 FEET ON WEDNESDAY. THE SWELL WILL SUBSIDE TO
NEAR 11 FEET ON THURSDAY. THE HIGHEST SWELL WILL BE IN THE FAR
WESTERN PORTION OF THE ZONE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 5:44 PM PST, 8 hours 54 minutes earlier.

Area forecast discussion, Nov 7, 5:44 PM PST, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
544 PM PST SUN NOV 7 2010

.UPDATE...

...AS OF 530 PM PST...SHOWERS AND THUNDERSTORMS ARE PRESENT OVER
THE COASTAL WATERS. SEVERAL OF THESE CELLS HAVE BECOME INTENSE...
AND HAVE PROMPTED THE ISSUANCE OF A MARINE WEATHER STATEMENT.
SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE
EVENING...AND MAY BRING GUSTY WINDS AND LOCALLY HIGHER WAVES TO
AREAS OF THE COASTAL WATERS.

&&

.PREV DISCUSSION... /ISSUED 248 PM PST SUN NOV 7 2010/

SYNOPSIS...SCATTERED SHOWERS WILL CONTINUE ACROSS NORTHWEST
CALIFORNIA TONIGHT. MONDAY WILL BE DRY...BUT ANOTHER FRONT WILL
BRING MORE RAIN TO THE AREA ON TUESDAY.

DISCUSSION...THE COLD FRONT MOVED ACROSS THE AREA THIS MORNING
AND IS CURRENTLY MOVING FURTHER INLAND. BEHIND THE FRONT COLD AIR
BUILDING IN IS ALLOWING SCATTERED SHOWERS TO DEVELOP OVER THE
AREA. RADAR SHOWS MOST OF THESE SHOWERS ARE LIGHT TO MODERATE IN
INTENSITY AND FAIRLY SHORT IN DURATION. THEY WILL CONTINUE THROUGH
THIS EVENING AND GRADUALLY DIMINISH TONIGHT AS THE ATMOSPHERE
STABILIZES. THE COLD AIR WILL ALSO ALLOW SNOW LEVELS TO DROP TO
AROUND 4000 FT TONIGHT, BUT NO ACCUMULATIONS ARE EXPECTED. MONDAY
WEAK RIDGING WILL PASS OVERHEAD, WHICH WILL PROVIDE A DAY OF DRY
WEATHER. THOUGH, A FEW ISOLATED SHOWERS ARE POSSIBLE ALONG THE
REDWOOD COAST. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON
TUESDAY, BRINGING MORE RAIN. MODELS SEEM TO BE IN GOOD AGREEMENT
WITH QPF SHOWING 1 INCH NEAR THE CA/OR BORDER DECREASING TO 1/2
INCH AROUND CAPE MENDOCINO AND 1/4 INCH SOUTH OF THAT. WARM AIR
AHEAD OF THE FRONT WILL KEEP THE SNOW LEVELS HIGH, BUT AFTER THE
FRONT PASSES THE SNOW LEVELS WILL DROP. IF THERE IS ENOUGH
MOISTURE BEHIND THE FRONT, THEN SNOW SHOWERS WITH ACCUMULATIONS
ARE POSSIBLE TUESDAY NIGHT A FEW THOUSAND FEET UP. HOWEVER,
AMOUNTS LOOK TO BE MINIMAL AND UNCERTAINTY IS HIGH. STROZ

AVIATION...COOL AND MARGINALLY UNSTABLE AIR HAS MOVED INTO THE
REGION IN THE WAKE OF A COLD FRONT. EXCEPT FOR BRIEF MVFR CIGS AND
VSBYS IN SHOWERS...VFR WILL BE THE RULE. FOG MAY FORM ACROSS THE
INTERIOR VALLEYS AS WINDS GO LIGHT OR CALM LATE TONIGHT INTO EARLY
MONDAY MORNING. DJB

MARINE...GRADIENTS WILL REMAIN WEAK TONIGHT THROUGH MONDAY AS A
WEAK TROUGH CLIPS THE NORTHERN WATERS AND HIGH PRESSURE SLOWLY
BUILDS FROM THE WEST. ATMOSPHERE REMAINS WEAKLY UNSTABLE...SO
WINDS MAY BE ERRATIC NEAR STRONG SHOWERS. RIDGE AXIS AND WARMING
ALOFT WILL MOVE OVER THE REGION MON NIGHT WITH THE APPROACH OF A
NEW COLD FRONT. GFS AND NAM12 TIMING WERE IN SYNC WITH A RIBBON OF
STRONG WINDS IN ADVANCE OF THE FRONT ON TUE. LEANED TOWARDS THE
SLIGHTLY MORE AGGRESSIVE NAM12...WITH WIND GUSTS TO 40 KT IN THE
NORTHERN OUTER WATERS. FOR SEAS...SO FAR NOT MUCH SIGN OF THE
INCOMING SWELL...BUT ENP WIND FIELDS APPEARED TO MATCH UP WITH THE
LAST COUPLE OF ASCAT PASSES. SWAN HAS THE SWELL INCREASING TO
10-12 FEET AT 12 SECONDS TONIGHT AND LASTING THROUGH TUESDAY
MORNING. NOT TOO CONFIDENT ON THE DURATION OF THE SWELL EVENT.
NEXT ISSUE IS A LARGER SWELL EXPECTED TO SPREAD INTO THE WATERS
TUE NIGHT AND PERHAPS PEAK NEAR 18 FT BY MIDDAY WED. GFS AND ECMWF
WERE SIMILAR WITH THE DEPTH OF THE LOW AND THE FETCH AREA THAT
GENERATES THIS SWELL...SO FOR NOW WILL GO AHEAD WITH THE ENP/SWAN
WAVE HEIGHTS AND TIMING. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 PM PST THURSDAY PZZ450-470-475.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST
     THURSDAY PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 7, 8:38 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PST SUN NOV 7 2010

CAZ001>004-076-081645-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
838 AM PST SUN NOV 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:38 AM PSTGale WarningEKA36 hr
Nov 8, 2:57 PM PSTSmall Craft AdvisoryEKA71 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.